Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 16, 2015, 2:21 PM MDT for Fremont County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 16, 2015, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 172 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS85 KPIH 162021 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT TUE JUN 16 2015 IDZ019-162100- UPPER SNAKE HIGHLANDS ID- 221 PM MDT TUE JUN 16 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING EAST CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAST CHANCE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL...RAIN UP TO A HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAST CHANCE...HARRIMAN STATE PARK AND MESA FALLS STATE PARK. LAT...LON 4439 11112 4412 11113 4422 11163 4435 11162 TIME...MOT...LOC 2019Z 000DEG 0KT 4428 11146 $$ RS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:28 PM MDT, 53 minutes earlier.
Area forecast discussion, Jun 16, 1:28 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT TUE JUN 16 2015 .DISCUSSION...A 65-70KT UPPER LEVEL JET STREAK MOVING THROUGH THE CENTRAL MOUNTAINS THIS AFTERNOON. BEST INSTABILITY AND LIFT WILL FOCUS FROM A ARCO TO MUD LAKE LINE NORTH TO MONIDA PASS ISLAND PARK. ISOLATED CELLS MAY PRODUCE MODERATE HAIL AND BRIEF HEAVY RAIN. TEMPERATURE LAPSE RATES STILL ON THE STEEP SIDE BUT MOISTURE IS A LITTLE LOWER TODAY OVER YESTERDAY. SOME OF THIS UNSTABLE AIR WILL LINGER NEAR THE MONTANA BORDER ON WEDNESDAY AND THURSDAY...BUT WITH INCREASED RIDGING AND SOUTHWEST FLOW ANY CELLS WILL BE CONFINED VERY NEAR THE BORDER. FRIDAY...LOW PRESSURE TROUGH ADVANCES INTO BRITISH COLUMBIA AND NORTHERN IDAHO. SOUTHEAST IDAHO LOOKS PRETTY DRY BUT TRAILING END SURFACE FRONT BRUSHING THE UPPER SNAKE PLAIN EARLY FRIDAY AND INCREASING SURFACE PRESSURE GRADIENT WILL MAKE FOR A BREEZY DAY...SW 15 TO 25 MPH...BUT SHORT OF WIND ADVISORY CRITERIA. LOWER SNAKE PLAIN TEMPERATURES APPROACH 90F BY THURSDAY...THEN FALL BACK 4 TO 7 DEGREES FRIDAY. REMAINDER OF THE FORECAST PERIOD LOOKS PRETTY DRY...BUT BY MONDAY ANOTHER DISTURBANCE APPROACHES THE BRITISH COLUMBIA AND WASHINGTON AREA AND MAY BRING ANOTHER COLD FRONT THROUGH. RS && .AVIATION...DRIER CONDITIONS WILL REMAIN ACROSS EASTERN IDAHO. ANY STORMS TODAY AND TOMORROW WILL BE CONFINED TO AREAS FARTHER NORTH. WE MAY SEE A FEW STORMS CLOSE ENOUGH TO KSUN AND KIDA THROUGH THIS EVENING...WITH NOTHING NEAR ANY TAF SITE TOMORROW. OTHERWISE...AFTERNOON AND EVENING WINDS WILL PEAK AROUND 15KTS WITH HIGHER GUSTS AND AFFECT THE VALLEY LOCATIONS. KEYES && .FIRE WEATHER...DRIER CONDITIONS WILL TAKE OVER MUCH OF THE SOUTHERN FIRE ZONES THROUGH THE NEXT SEVERAL DAYS. ANY SHOWERS AND STORMS WILL REMAIN ACROSS THE MOST NORTHERN FIRE ZONES AS THE STORM TRACK RETREATS NORTHWARD. WE WILL SEE BREEZY CONDITIONS WITH WINDS INCREASING HEADING INTO THE WEEKEND. AFTERNOON HUMIDITY VALUES WILL BE IN THE 10-20 PERCENT RANGE FOR THE LOWER ELEVATIONS AND 20-35 PERCENT FOR THE MOUNTAINS. OVERNIGHT RECOVERY WILL POOR ACROSS THE SOUTH....GENERALLY SOUTH OF A GALENA TO SODA SPRINGS LINE. KEYES .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Local storm report, Jun 16, 1:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST 12 NW DUBOIS 44.30N 112.41W
06/16/2015 E45 MPH CLARK ID TRAINED SPOTTER
GUST ESTIMATED AT 40 TO 50 MPH. THUNDERSTORM HAD PEA-SIZE
HAIL AND PRODUCED 0.40 INCHES OF RAINFALL IN 10 MINUTES.
&&
GWICKLUNSpecial weather statement, Jun 16, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT TUE JUN 16 2015 IDZ019-162100- UPPER SNAKE HIGHLANDS ID- 221 PM MDT TUE JUN 16 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING EAST CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAST CHANCE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL...RAIN UP TO A HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAST CHANCE...HARRIMAN STATE PARK AND MESA FALLS STATE PARK. LAT...LON 4439 11112 4412 11113 4422 11163 4435 11162 TIME...MOT...LOC 2019Z 000DEG 0KT 4428 11146 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 48 min |
| Jun 15, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 59 min |
| Jun 15, 7:01 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Caribou | 29 min |
| Jun 15, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin, Oneida | 54 min |
| Jun 15, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 16 min |
| Jun 15, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Caribou | 20 min |
| Jun 15, 7:54 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 51 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Bonneville, Caribou, Franklin | 45 min |
| Jun 15, 8:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Jun 16, 2:44 PM MDT | Special Weather Statement | PIH | Fremont | 46 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.